MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE SPARTACORE GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE SPARTACORE GUIDE WIRE
Model Number 1005202
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for analysis.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the coating of the hi-torque spartacore 14 guide wire came off.A photo received from the account to show the malfunction confirms the coils were stretched and possibly unraveled.There were no reported adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported break and stretched coils was confirmed.The reported peeling was unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation determined the reported core break, stretched coils and peeling appear to be related to operation circumstances of the procedure.Based on the reported information, sem analysis, and returned analysis, it is likely that during advancement and/or the procedure the guide wire tip became kinked against the anatomy or other devices used.Manipulation, inadvertent mishandling or ductile overload ultimately resulted in the core break, coils damages and likely the appearance of peeling.Additionally, it is likely that the noted deep scratches on the guide wire teflon and core likely occurred during retraction through the torque device used in the procedure.The noted bends on the guide wire likely occurred during packing for return analysis.Corrosion was noted on the guide wire and likely a result of exposure to the elements during transit back to abbott vascular for analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.

Brand Name
HI-TORQUE SPARTACORE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10617730
Report Number2024168-2020-08204
Device Sequence Number3735211
Product Code DQX
UDI-Device Identifier08717648014024
UDI-Public08717648014024
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K963702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number1005202
Device Catalogue Number1005202
Device Lot Number0031861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1